Alert archive / Wyoming / Red Flag Warnings in 2010

Red Flag Warning 22, NWS Cheyenne, WY

September 12, 2010

NWS Cheyenne, WY issued this red flag warning at Sep 12, 2010, 2:59 PM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 12, 2010, 2:59 PM MDT (20:59 UTC)
Expired
Sep 12, 2010, 6:54 PM MDT
In force
4 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

083 
WWUS85 KCYS 122059
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
259 PM MDT SUN SEP 12 2010

...RED FLAG WARNING IN EFFECT UNTIL 700 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER
ZONES 302...306 AND 307...

.GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES WILL ENHANCE
THE RAPID FIRE GROWTH OVER PORTIONS OF SOUTHEAST WYOMING. GUSTY
WINDS WILL CONTINUE THROUGH EARLY EVENING.

WYZ302-306-307-130100-
/O.NEW.KCYS.FW.W.0022.100912T2059Z-100913T0100Z/
NORTH LARAMIE RANGE/MEDICINE BOW NF-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE/MEDICINE BOW NF-
259 PM MDT SUN SEP 12 2010

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 302...306 AND
307...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* AFFECTED AREA...IN WYOMING...FIRE WEATHER ZONES 302...306 AND
  307.

* WIND...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...5 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG AND GUSTY WINDS COMBINED
  WITH LOW RELATIVE HUMIDITIES WILL CREATE THE POTENTIAL FOR RAPID
  FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

RUBIN
1 follow-up statement
533 
WWUS85 KCYS 130054
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
654 PM MDT SUN SEP 12 2010

...RED FLAG WARNINGS FOR SOUTHEAST WYOMING CANCELLED...

WYZ302-306-307-130200-
/O.CAN.KCYS.FW.W.0022.000000T0000Z-100913T0100Z/
NORTH LARAMIE RANGE/MEDICINE BOW NF-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE/MEDICINE BOW NF-
654 PM MDT SUN SEP 12 2010

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 302...306 AND 307...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED
FLAG WARNING. 

WINDS WILL CONTINUE DECREASING BELOW CRITICAL LEVELS THIS EVENING.
TEMPERATURES HAVE BEGUN TO DECREASE WITH RELATIVE HUMIDITIES
BEGINNING TO SLOWLY RECOVER. THEREFORE...HAVE WILL LET THE RED
FLAG WARNING EXPIRE AT 7 PM. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 12, 2:18 PM MDT, 41 minutes earlier.

Area forecast discussion, Sep 12, 2:18 PM MDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
218 PM MDT SUN SEP 12 2010

.SHORT TERM...TONIGHT THROUGH TUESDAY
HIGH PRESSURE WILL REMAIN IN CONTROL OF THE WEATHER THROUGH
TUESDAY AFTERNOON...AS A MID/UPPER LEVEL RIDGE CONTINUES TO
MOVE OVER THE REGION. MOSTLY CLEAR SKIES WITH LIGHT TO BREEZY
WINDS AND TEMPERATURES ABOVE NORMAL ARE EXPECTED. AS THE
MID/UPPER LEVEL TROUGH CURRENTLY OVER THE WEST COAST BEGINS TO
MOVE INTO THE AREA ON TUESDAY...THE WINDS WILL STRENGTHEN OVER
THE WESTERN CWA AND TEMPERATURES WILL COOL SLIGHTLY. 700 MB LINE
OF CONVERGENCE WILL SET UP AS THE WINDS VEER FROM SOUTHEAST TO
SOUTHWEST. A THETA-E RIDGE ALSO SETS UP IN THE SAME AREA...SO
STILL PREDICTING ISOLATED THUNDERSTORMS DURING THE AFTERNOON
AND EVENING. HOWEVER...DUE TO THE LARGE DEW POINT DEPRESSIONS...
ANY PRECIPITATION ACCUMULATIONS WILL BE LIGHT.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY
ONLY MINOR CHANGES WERE OBSERVED BETWEEN THE 00Z AND 12Z
OPERATIONAL RUNS OF THE GFS AND ECMWF...SO THE INHERITED GRIDS
WERE TWEAKED IN SOME AREAS...MAINLY FOR POP AND TEMPS. THE MID
LEVEL SHORTWAVE TROUGH OVER ID/NV WILL PUSH EWD ACROSS WY/CO
TUESDAY NIGHT AND WEDNESDAY...AND INTO THE MO VALLEY WEDNESDAY
NIGHT AND UPPER OH VALLEY ON THURSDAY. THE REX BLOCK OVER THE
ERN PACIFIC WILL MAINTAIN A DOWNSTREAM RIDGE AXIS FROM SRN
BRITISH COLUMBIA CANADA TO THE FOUR CORNERS REGION THROUGH
SATURDAY. THIS WILL MAINTAIN A WEST TO NORTHWEST FLOW ALOFT
WITH A FEW WEAK SHORTWAVES PASSING SEWD NORTH AND EAST OF
THE CWA. ON SUNDAY...THE MID/UPPER RIDGE AXIS WILL BE POSITIONED
OVER THE CONTINENTAL DIVIDE ON SUNDAY.

FOR SENSIBLE WEATHER...A SURFACE LOW OVER ERN WY AND TRAILING
TROUGH INTO ERN CO PLAINS WILL INTERACT WITH MOISTURE/INSTABILITY
AND LOW LEVEL THERMAL RIDGE OVER THE HIGH PLAINS TO KEEP CHANCES
FOR TSTORMS TUESDAY NIGHT EAST OF THE LARAMIE RANGE. SOME STRONG
TSTORMS WILL BE POSSIBLE DURING THE EVENING...MAINLY OVER THE NEB
PANHANDLE. PRECIP CHANCES DECREASE FROM WEST TO EAST ON WEDNESDAY
AS THE TROUGH MOVES INTO THE PLAINS AND A DRIER/MORE STABLE AIRMASS
ADVECTS INTO THE REGION. THURSDAY WILL BE DRY...WITH ANOTHER LOW
PRESSURE CENTER AND WEAK FRONT ADVANCING SEWD ACROSS ERN MT/WY
INTO THE NRN/CNTRL PLAINS THURSDAY NIGHT AND FRIDAY MORNING. LEFT
SMALL CHANCES (LESS THAN 20 PERCENT) FOR CONVECTION OVER THE NERN
CWA DURING THIS PERIOD WHERE INSTABILITY AND MOISTURE WILL
INTERACT WITH FRONT. HIGH PRESSURE RIDGE WILL EXTEND FROM SRN
CANADA INTO THE ERN PLAINS AND MIDWEST SATURDAY AND SUNDAY...WHICH
WILL PROMOTE A SELY LOW LEVEL FLOW OVER THE HIGH PLAINS. INSERTED
SMALL CHANCES FOR TSTORMS ONCE AGAIN FOR THE NERN CWA...ESPECIALLY
ON SATURDAY WHEN MOISTURE INTERACTS WITH LIFT FROM A PASSING
SHORTWAVE TROUGH. HIGH TEMPS DURING THE EXTENDED PERIOD WILL
AVERAGE 5 TO 10 DEGREES ABOVE NORMAL...WHILE LOW TEMPS AVERAGE
ABOUT 5 DEGREES ABOVE NORMAL.

&&

.AVIATION...18Z TAFS
VFR CONDITIONS WILL PREVAIL THROUGH MONDAY MORNING. BROKEN CIGS IN
CIRRUS WILL AFFECT KLAR...KCYS AND KSNY...WITH GENERALLY FEW TO SCT
CIRRUS ELSEWHERE. WEST TO NORTHWEST WINDS WILL NOT BE AS GUSTY AS
YESTERDAY OVER THE WY TERMINALS...GENERALLY FROM 10-15 KT WITH GUSTS
AS HIGH AS 22 KT AT TIMES. WEST TO SOUTHWEST WINDS WILL DIMINISH
THIS EVENING OVER SOUTHEAST WY...BECOMING LIGHT EAST TO SOUTHEAST
ACROSS THE NEB PANHANDLE TERMINALS.

&&

.FIRE WEATHER...
WARM AND DRY CONDITIONS WILL CONTINUE OVER THE DISTRICT THROUGH
MONDAY EVENING UNDER A WESTERLY LOW LEVEL WIND FLOW. WINDS WILL
BE BELOW CRITICAL LEVELS BOTH MONDAY AND TUESDAY. ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS WILL RETURN TUESDAY AFTERNOON
THROUGH WEDNESDAY WITH THE NEXT COOL FRONT AND UPPER LEVEL
DISTURBANCE MOVING THROUGH THE DISTRICT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...LUNDQUIST
LONG TERM/AVIATION...JAMSKI
Hazardous weather outlook, Sep 12, 10:02 AM MDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1002 AM MDT SUN SEP 12 2010

NEZ002-003-019>021-054-055-095-096-WYZ101>119-131100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1002 AM MDT SUN SEP 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EXISTS
OVER THE SOUTHEAST WYOMING PLAINS AND WESTERN NEBRASKA PANHANDLE
TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

LUNDQUIST

Nearby

Red Flag Warnings in Wyoming, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.